Alert archive / Idaho / Lake Wind Advisories in 2009

Lake Wind Advisory 21, NWS Pocatello, ID

September 14, 2009

NWS Pocatello, ID issued this lake wind advisory at Sep 14, 2009, 3:31 AM MDT. It took effect at Sep 14, 2009, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2009, 3:31 AM MDT (09:31 UTC)
In effect from
Sep 14, 2009, 12:00 PM MDT
Expired
Sep 14, 2009, 7:59 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 140931
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
331 AM MDT MON SEP 14 2009


IDZ021-142200-
/O.NEW.KPIH.LW.Y.0021.090914T1800Z-090915T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
331 AM MDT MON SEP 14 2009

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

BREEZY WINDS ARE EXPECTED TO TURN SOUTH SOUTHWEST AT 15 TO 20 MPH
ON AMERICAN FALLS RESERVIOR THIS AFTERNOON AND EVENING...CREATING
A HAZARD FOR SMALL BOATS.  WINDS WILL DIMINISH IN THE LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
000 
WWUS75 KPIH 142001
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT MON SEP 14 2009

IDZ021-150300-
/O.CON.KPIH.LW.Y.0021.000000T0000Z-090915T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
201 PM MDT MON SEP 14 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

BREEZY WINDS ARE EXPECTED TO TURN SOUTH SOUTHWEST AT 15 TO 20 MPH
ON AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EVENING...CREATING
A HAZARD FOR SMALL BOATS. WINDS WILL DIMINISH IN THE LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS75 KPIH 150159
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
759 PM MDT MON SEP 14 2009


IDZ021-150300-
/O.CAN.KPIH.LW.Y.0021.000000T0000Z-090915T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
759 PM MDT MON SEP 14 2009

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS HAVE DECREASED ACROSS THE AREA. THEREFORE THE LAKE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Sep 14, 3:16 AM MDT, 15 minutes earlier.

Area forecast discussion, Sep 14, 3:16 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
316 AM MDT MON SEP 14 2009

.DISCUSSION...A BAND OF SHOWERS CONTINUES TO MOVE ACROSS THE UTAH
BORDER THIS MORNING AS MOISTURE BUILDS INTO THE AREA UNDER SOUTH-
SOUTHWEST FLOW. UPPER TROUGH MOVING ONSHORE OVER NORTHERN
CALIFORNIA WILL HEAD EAST TODAY INTO NORTHERN NEVADA. THIS SYSTEM
DIRECTS A SURGE OF MOISTURE FROM THE SOUTH INTO EASTERN IDAHO
LATE THIS MORNING. MODELS CUT OFF THE UPPER LOW THIS AFTERNOON
NEAR THE NV/UT BORDER THEN STALLS IT OVER NORTHERN UTAH OVERNIGHT.
INSTABILITY SUGGESTS THE DEVELOPMENT OF THUNDERSTORMS ALONG WITH
SHOWERS...WITH THE GREATEST POTENTIAL IN THE SOUTHERN HALF OF THE
FORECAST AREA. CONVECTION IS EXPECTED TO REMAIN BELOW SEVERE
LEVELS...WITH SMALL HAIL AND GUSTS TO 50 MPH POSSIBLE WITH THE
STRONGEST STORMS. PRECIPITABLE WATER AMOUNTS JUST UNDER AN INCH
WILL ALLOW QUARTER-INCH RAINFALL POSSIBLE WITH SHOWERS AND STORMS.
ELSEWHERE...ISOLATED THUNDERSTORMS WILL MIX WITH SCATTERED
SHOWERS. ACTIVITY WILL CONTINUE OVERNIGHT AS THE LOW STALLS TO THE
SOUTH AND A SECOND SURGE OF MOISTURE ROTATES INTO SOUTHEAST IDAHO
LATE TONIGHT. BY TUESDAY THE LOW BEGINS DRIFTING DUE SOUTH WHICH
WILL FOCUS THE BEST PRECIPITATION CHANCES IN THE SOUTHERN HALF OF
THE STATE. DRIER AIR MAKES A RETURN TUESDAY NIGHT WITH THE LOW
DROPPING INTO THE FOUR CORNERS REGION AND A TILTED RIDGE POKING
INTO THE NORTHERN ROCKIES. MODELS KICK A FEW WAVES INTO THE
NORTHWEST...HOWEVER THESE SYSTEMS ARE GENERALLY EXPECTED TO STAY
NORTH AND EAST OF THE FORECAST AREA.

WINDS CONTINUE TO BE BREEZY OUT OF NORTH-SOUTH CANYONS THIS
MORNING. WITH THE UPPER LEVEL SYSTEM MOVING INTO NEVADA
TODAY...WINDS WILL PICK BACK UP THIS AFTERNOON. EXPECT SOUTHERLY
WINDS TO TURN MORE SOUTH-SOUTHWESTERLY AND BECOME BREEZY AGAIN THIS
AFTERNOON. THEREFORE WILL ISSUE A LAKE WIND ADVISORY FOR AMERICAN
FALLS RESERVOIR. HANKO

&&

.AVIATION...AN UPPER TROF OVER THE W COAST WILL MOVE EAST AND CLOSE
OFF OVER NRN NV BY EVENING. THIS SYSTEM WILL PUSH MSTR INTO ID
RESULTING IN SCT TSTMS TODAY AND TONIGHT. SOME TSTMS MAY PRODUCE
GUSTY WINDS AND AREAS OF BLOWING DUST THIS AFTN AND EARLY EVE.
OVERALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL. HEDGES

&&

.FIRE WEATHER...AN UPPER LEVEL SYSTEM OVER THE WEST COAST THIS
MORNING WILL DEVELOP INTO A CLOSED LOW OVER NORTHERN NEVADA BY
EVENING. THIS SYSTEM WILL PUSH MORE MOISTURE INTO THE GREAT BASIN/
NORTHERN ROCKIES TODAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THIS
MORNING WILL INCREASE TO SCATTERED THIS AFTERNOON AND EVENING...
MAINLY OVER THE MOUNTAINS. CURRENT FIRE WEATHER WATCH WILL BE
REEVALUATED THIS MORNING CONCERNING LIGHTNING POTENTIAL. AIMASS
PROFILES SHOWING INCREASING LOW LEVEL MOISTURE...SO WETTING RAINFALL
IS MORE LIKELY THIS AFTERNOON THROUGH TUESDAY. THE UPPER LOW MOVES
ONLY AS FAR AS CENTRAL UTAH BY TUESDAY EVENING...SO SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT TUESDAY
AFTERNOON AND EVENING. THE UPPER LOW MOVES OUT OF THE AREA BY
WEDNESDAY...RETURNING THE AREA TO DRY CONDITIONS. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
IDZ021.

FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
IDZ412.

&&
Hazardous weather outlook, Sep 13, 2:41 PM MDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
241 PM MDT SUN SEP 13 2009

IDZ017>025-031-032-141200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
241 PM MDT SUN SEP 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDS WILL CONTINUE FROM THE SOUTHWEST 15 TO 20 MPH WITH HIGHER GUSTS
THIS AFTERNOON ON THE AMERICAN FALLS RESERVOIR. A LAKE WIND
ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS EVENING IN THE HIGHER ELEVATIONS.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SOUTH CENTRAL
HIGHLANDS MONDAY AFTERNOON AND EVENING FOR THUNDERSTORMS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOISTURE IS EXPECTED TO INCREASE ACROSS THE REGION ON MONDAY AS AN
UPPER LEVEL LOW MOVES INTO NORTHERN NEVADA. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA MONDAY
AND MONDAY NIGHT. THE LOW MOVES SOUTHWARD ON TUESDAY...WITH
SCATTERED TO ISOLATED SHOWERS AND STORMS POSSIBLE. DRIER WEATHER
RETURNS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:32 PM MDTSevere Thunderstorm WarningPIHBannock43 min
Sep 14, 8:40 AM MDTRed Flag WarningPIH10 hr
Sep 14, 1:10 PM MDTSpecial Weather StatementPIHBannock, Cassia, Oneida35 min
Sep 14, 1:52 PM MDTSpecial Weather StatementPIHBannock, Oneida, Power38 min
Sep 14, 2:34 PM MDTSpecial Weather StatementPIHBannock, Bingham, Bonneville56 min
Sep 14, 2:48 PM MDTAreal Flood AdvisoryPIHBannock, Bingham, Caribou, Power3 hr
Sep 14, 3:43 PM MDTSpecial Weather StatementPIHBonneville, Jefferson, Madison, Teton62 min
Sep 14, 3:59 PM MDTSevere Thunderstorm WarningPIHBonneville, Butte, Clark, Fremont, Jefferson, Madison and 1 more46 min
Sep 14, 4:23 PM MDTSpecial Weather StatementPIHTeton52 min
Sep 14, 4:32 PM MDTSevere Thunderstorm WarningPIHButte, Clark, Fremont, Jefferson, Madison43 min

Nearby

Lake Wind Advisories in Idaho, 2009Every lake wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.